Can Changing Medication Affect What Happens During A Seizure?
I had my medication changed from Keppra to Tegretol as the Keppra hadn't affected to frequency of seizures and was causing incontinence. I was on 100mg bd of tegretol for 3 weeks and my seizures went from 2-3 a week to once a week. It was then increased to 200mg bd. The first seizure after the increase was also a week after the previous but I then had another seizure while I was trying to sleep that evening. During this seizure I was hearing, smelling and tasting strange things and it felt like I was falling through my bed and felt like I was turning/spinning. I was also getting stabling pains on my arms where my eczema is. This meant I couldn't sleep and I was really scared me as I didn't know what was happening I have never had symptoms like this before and didn't know if I was about to have of had just had a tonic-clonic seizure. I checked with my sister in the morning and I hadn't had a tonic-clonic seizure
After that I went 2 weeks without a seizure, then had a cluster of partial seizures where I would suddenly feel sick, my hands went ridged, I went very pale and during some of them started dribbling and lasted 30 secs to 1 minute. This sounds very similar to how people have described complex partial seizures I have had except I was aware of them happening and I had at least 20 in one day, before this I have never had more than 3 seizures in a day.
What's causing the change in seizures and causing the cluster seizures? Could it be the medication? It's been 8 weeks since I've had a tonic-clonic seizure when it is normally 4-6 weeks, could this be something to do with the cluster seizures? Has anyone else had anything like this happen?
We are not doctors here so we can only tell you based on what we know. I do know that you need to make sure that you let your doctor know what is going on with you. I can tell you that I'm sure something is going on with you. Please feel free to stop by and let us know what you find out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.